Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


yellowing of skin
Nov 29, 2005

Hi,

I've started combination treatment for the 1st time. I'm on Norvir, Reyataz, and Truvada. I've got noticeable yellowing of the skin around the eyes and some days my skin is generally quite yellow. I have no other side effects. Is there anything that can be done to reduce the yellowing as otherwise the side effects have been minimal and I'm keen to stick with it. I have read somewhere that doubling the doseage of Reyataz and removing the Norvir might be possible. Can you advise.

Creg, London.

Response from Dr. Henry

Significantly increased levels of bilirubin (similar to what is seen in Gilbert's syndrome) is seen in perhaps 5% of patients taking ritonavir boosted atazanavir. Sometimes switching to unboosted atazanavir helps (dose changes from 300 to 400 mg/day) but unboosted atazanavir is usually not recommended for persons taking tenofovir (contained in the Truvada). Pushing fluids and waiting for several weeks occasionally helps the increased bilirubin (yellow) levels. There is no actual intervention that has been shown to work otherwise than I am aware of (other then decreasing the dose/levels of atazanavir but that can result in decreased HIV activity). There are generally many other good choices for alternative PI or non-PI regimens available for the small % who wind up with annoyingly high bilirubin levels. KH



Previous
Osteoporosis
Next
Sustiva side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement